Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

$ F\sb \sigma$-set covers of analytic spaces and first class selectors


Author: R. W. Hansell
Journal: Proc. Amer. Math. Soc. 96 (1986), 365-371
MSC: Primary 54H05; Secondary 28A05, 54C65
DOI: https://doi.org/10.1090/S0002-9939-1986-0818473-1
MathSciNet review: 818473
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be an analytic space (e.g., a complete metric space). We prove that any point-countable $ {F_\sigma }$-set cover of $ X$ either has $ \sigma $-discrete refinement, or else there is a compact subset of $ X$ not covered by any countable subfamily of the cover. It follows that any point-countable $ {F_\sigma }$-additive family in $ X$ has a $ \sigma $-discrete refinement. This is used to show that any weakly $ {F_\sigma }$-measurable multimap, defined on $ X$ and taking nonempty, closed and separable values in a complete metric space, has a selector of the first Baire class.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H05, 28A05, 54C65

Retrieve articles in all journals with MSC: 54H05, 28A05, 54C65


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0818473-1
Keywords: Analytic space, $ \sigma $-discrete refinement, first class selectors, $ {F_\sigma }$-additive family
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society